Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pulmonary Fibrosis

Does Pulmonary Fibrosis and Tongue Blisters

11/18/2010

Question:

I have pulmonary fibrosis and I keep getting tongue blisters inside my mouth on my tongue. I have a sore in my nose from the oxygen tubing constantly being on my nostril. I have a sore at the side of my lips in corner of mouth. I use ABREVA and other medications. I keep getting them better and then they break out and hurt again and again. I notice my lung disease worsens when I have breakout of bumps. What can I do to get rid of them for good? IS there a medication I need to take?

Answer:

Abreva is an anti-viral antibiotic used for certain types of viruses that can cause mouth ulcers. Pulmonary fibrosis itself does not cause mouth or nose ulcers. 

Sometimes, the nose can get dried out from oxygen and this can cause nose ulcers. 

Common causes of mouth ulcers include viral infections (such as Herpes viruses), medications (such as methotrexate), and autoimmune diseases. You should speak with your physicians about the most likely cause of the ulcers and what can be done to treat them.

For more information:

Go to the Pulmonary Fibrosis health topic, where you can:

Response by:

James N Allen, Jr, MD James N Allen, Jr, MD
Clinical Professor of Pulmonary, Allergy, Critical Care & Sleep Medicine
College of Medicine
The Ohio State University